Vol. 32, No. 2, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Forms of the affine line and its additive group

Peter Russell

Vol. 32 (1970), No. 2, 527–539
Abstract

Let k be a field, X0 an object (e.g., scheme, group scheme) defined over k. An object X of the same type and isomorphic to X0 over some field K k is called a form of X0. If k is not perfect, both the affine line A1 and its additive group Ga have nontrivial sets of forms, and these are investigated here. Equivalently, one is interested in k-algebras R such that K kRK[t] (the polynomial ring in one variable) for some field K k, where, in the case of forms of Ga,R has a group (or co-algebra) structure s : R R kR such that (K s)(t) = i 1 + 1 t. A complete classification of forms of Ga and their principal homogeneous spaces is given and the behaviour of the set of forms under base field extension is studied.

Mathematical Subject Classification
Primary: 14.50
Milestones
Received: 16 May 1969
Published: 1 February 1970
Authors
Peter Russell
McGill University
QC
Canada